MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is undetermined.Based on the information provided, a definitive conclusion cannot be made as to the cause of the hernia recurrence.As reported this patient has a complex medical/surgical history including multiply abdominal surgeries.Additionally, as reported the mesh was not placed within at least a 5mm margin over the defect as such this may have been a contributing factor to the hernia recurrence.The cause the hernia recurrence is unknown however, patient comorbities and placement of the mesh during the index procedure may have contributed to the hernia recurrence.The warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, the phasix mesh must be large enough to provide sufficient overlap beyond the margins of the defect.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." to date this is the only reported complaint for this manufacturing lot of 121 units released for distribution in january, 2014.Should additional information be provided, a supplemental emdr will submitted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2014 the subject patient underwent repair of a midline hernia utilizing bard phasix mesh.An onlay placement without component separation technique was performed.The hernia defect measured 15cm in length and 12cm in width.This procedure was performed in conjunction with creation of bilateral subcutaneous tissue flaps.Perimeter fixation was completed with absorbable monofilament suture with 12 fixation points.The fascia was re-approximated and the skin was fully closed.On (b)(6) 2017 the subject patient was diagnosed with a hernia recurrence.The recurrence has been assessed per the clinician as possibly related to the study device and possibly related to the procedure.The adverse event has been assessed by the clinician as moderate severity with an ongoing resolution date.No action has been taken.As reported that a protocol deviation occurred at the time of implant on (b)(6) 2014 as the hernia defect measured 15cmx12cm and phasix mesh used to treat the hernia measured 15.2cm x 20.3cm was not within guidelines for at least 5cm margin over defect.

Brand Name
PHASIX FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9574213
Report Number1213643-2020-00228
Device Sequence Number14076132
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number1190300
Device Lot NumberHUXITP17
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight71